Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 103, NWS Morristown, TN

June 28, 2007Hamilton County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 28, 2007, 2:42 PM EDT for Hamilton County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2007, 2:42 PM EDT (18:42 UTC)
Expired
Jun 28, 2007, 3:15 PM EDT
In force
33 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:40 PM EDT, 2 minutes earlier.

Area forecast discussion, Jun 28, 2:40 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
240 PM EDT THU JUN 28 2007

.SHORT TERM...(TONIGHT AND FRIDAY)...
THUNDERSTORMS HAVE DEVELOPED IN A CONVERGENCE ZONE IN THE PLATEAU
THIS AFTERNOON. SOME OF THE STORMS WILL BE STRONG ENOUGH TO PRODUCE
SOME DAMAGING WINDS AND MAYBE SOME SMALL HAIL. THE EASTWARD MOVEMENT
OF THE LINE OF STORMS WILL BRING THEM INTO THE VALLEY THIS EVENING.
STORMS ARE DIURNALLY DRIVEN...AND SO THEY SHOULD DISSIPATE SOMETIME
AROUND MIDNIGHT. FRIDAY AGAIN LOOKS VERY SIMILAR TO TODAY...BUT THE
APPROACHING UPPER TROUGH AND WEAKENING ATLANTIC RIDGE SHOULD ALLOW
FOR BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS TOMORROW AFTERNOON.
WILL CONTINUE THE CURRENT FORECAST OF LIKELY POPS. SOME ADDITIONAL
MORNING CLOUDINESS MAY ALSO SHAVE A FEW DEGREES OFF HIGH
TEMPS...ESPECIALLY IN THE NORTHERN SECTIONS.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)...SHOWERS AND
THUNDERSTORMS WILL LIKELY BE ONGOING ACROSS THE SOUTHERN HALF OF THE
FORECAST AREA FRIDAY EVENING AS UPPER TROUGH BRINGS A COLD FRONT
THROUGH THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS FRIDAY NIGHT
AND SATURDAY. LOOKS LIKE ISOLATED STORMS COULD BE SEVERE AGAIN WITH
DAMAGING WINDS AND MARGINALLY SEVERE HAIL. LOCALIZED HEAVY RAIN IS
POSSIBLE TOO. THE SPEED AND THE STRENGTH OF THE FRONT WILL AFFECT
RAIN CHANCES ON SATURDAY AND SATURDAY NIGHT. THE NAM/WRF IS A LITTLE
FASTER AND NOT AS STRONG WITH THE FRONT. PREFER THE GFS SO WILL KEEP
50 PERCENT POPS SOUTH SATURDAY TAPERING TO AROUND 30 PERCENT CHANCE
ACROSS SW VA EARLY IN THE AFTERNOON. HAVE BROUGHT POPS TO 20 PERCENT
FOR SOUTHEAST HALF SATURDAY NIGHT. DRIER AIR MOVES IN BEHIND FRONT
SATURDAY NIGHT THROUGH TUESDAY AS SURFACE HIGH MOVES DOWN FROM THE
GREAT LAKES AND UPPER TROUGH LIES ALONG THE APPALACHIANS AND EAST
COAST. HIGH AND LOW TEMPERATURES WILL BE A FEW DEGREES COOLER UNTIL
TUESDAY OR WEDNESDAY. WEDNESDAY RIDGING TAKES OVER AND WILL CONTINUE
WITH A SLIGHT CHANCE SHOWERS AND THUNDERSTORMS FROM HEATING.
PRECIPITATION MAY BE CONFINED ONLY IN THE TERRAIN AREAS BUT WILL LET
LATER SHIFTS MAKE A DECISION TO TAKE POPS OUT OF THE VALLEYS. A
SLIGHTLY BETTER CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY AS A
FRONT APPROACHES FROM THE OHIO VALLEY.
&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  71  90  71  89  67 /  30  60  50  50  30
KNOXVILLE AIRPORT, TN    70  89  69  86  64 /  30  70  50  50  20
OAK RIDGE, TN            70  88  68  86  63 /  30  70  50  40  20
TRI CITIES AIRPORT, TN   66  85  65  85  60 /  30  70  50  40  10
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DGS/TD
Hazardous weather outlook, Jun 28, 5:24 AM EDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
524 AM EDT THU JUN 28 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-290930-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
524 AM EDT THU JUN 28 2007 /424 AM CDT THU JUN 28 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NORTH CAROLINA...
EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
THIS AFTERNOON AND EVENING. A FEW ISOLATED THUNDERSTORMS MAY BECOME
SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE
SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL APPROACH THE REGION ON FRIDAY...INCREASING THE
COVERAGE OF STRONG TO SEVERE THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE
REMAINDER OF THIS WEEK.

GH

In the hours before

Special weather statement, Jun 28, 12:06 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1206 PM EDT THU JUN 28 2007

TNZ035-281700-
MORGAN-
1206 PM EDT THU JUN 28 2007

...A STRONG THUNDERSTORM WAS AFFECTING MORGAN COUNTY...

AT 1205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES NORTHEAST OF FAIRFIELD GLADE....MOVING
NORTHEAST AT 10 MPH.

THIS STORM WILL AFFECT DEERLODGE AND SUNBRIGHT.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION TO GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

DGS
Local storm report, Jun 28, 1:19 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
119 PM EDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     RUSSELLVILLE            36.26N 83.20W
06/24/2007                   HAMBLEN            TN   UTILITY COMPANY

            A LARGE LIMB DOWNED A POWERLINE...KNOCKING OUT POWER IN
            RUSSELLVILLE. REPORTED BY HOLSTON ELECTRIC.

1003 PM     TSTM WND DMG     MOORESBURG              36.35N 83.23W
06/24/2007                   HAWKINS            TN   UTILITY COMPANY

            ONE TREE DOWNED ONTO A POWERLINE IN MOORESBURG. REPORTED
            BY HOLSTON ELECTRIC.

1036 PM     TSTM WND DMG     SURGOINSVILLE           36.47N 82.86W
06/24/2007                   HAWKINS            TN   UTILITY COMPANY

            ONE TREE DOWNED ONTO A POWERLINE IN SURGOINSVILLE.
            REPORTED BY HOLSTON ELECTRIC.

&&

FERRELL
Local storm report, Jun 28, 1:29 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
129 PM EDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     3 NW MORRISTOWN         36.25N 83.33W
06/26/2007                   HAMBLEN            TN   PUBLIC

            AT APPROXIMATELY 420 PM EDT...ABOUT A DOZEN LARGE OAK
            TREES DOWNED ON BOATMANS RIDGE ROAD. REPORTED BY THE
            PUBLIC.

&&

FERRELL
Local storm report, Jun 28, 1:38 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
138 PM EDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     2 SSW GREENBACK         35.63N 84.19W
06/27/2007                   LOUDON             TN   UTILITY COMPANY

            AT 425 PM EDT...A FEW TREES AND POWERLINES DOWNED ALONG
            THE LOUDON AND MONROE COUNTY LINE SOUTH SOUTHWEST OF
            GREENBACK. REPORTED BY LOUDON UTILITES AND FORT LOUDON
            ELECTRIC.

0530 PM     TSTM WND DMG     BENTON                  35.18N 84.65W
06/27/2007                   POLK               TN   UTILITY COMPANY

            FROM APPROXIMATELY 530 PM TO 550 PM EDT...SEVERAL TREES
            AND POWERLINES DOWNED ACROSS THE WESTERN HALF OF POLK
            COUNTY. REPORTED BY VOLUNTEER ELECTRIC.

&&

FERRELL
Special weather statement, Jun 28, 2:23 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
223 PM EDT THU JUN 28 2007

TNZ099-281930-
HAMILTON-
223 PM EDT THU JUN 28 2007

...STRONG THUNDERSTORMS AFFECTING HAMILTON COUNTY...

AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARRISON....MOVING NORTHEAST AT 5 MPH.
ANOTHER THUNDERSTORM WAS LOCATED JUST SOUTHWEST OF SODDY-DAISY...AND
WAS NEARLY STATIONARY.

WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

DGS

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:03 PM EDTSevere Thunderstorm WarningMRXSequatchie27 min
Jun 28, 2:11 PM EDTFlash Flood WarningMRXRhea64 min
Jun 28, 2:19 PM EDTSevere Thunderstorm WarningMRXMarion26 min
Jun 28, 4:28 PM EDTSevere Thunderstorm WarningMRXCocke, Jefferson32 min
Jun 28, 5:22 PM EDTSevere Thunderstorm WarningMRXSevier38 min
Jun 28, 5:59 PM EDTSevere Thunderstorm WarningMRXCocke, Sevier61 min
Jun 28, 6:19 PM EDTSevere Thunderstorm WarningMRXJefferson41 min
Jun 28, 6:48 PM EDTSevere Thunderstorm WarningMRXClaiborne27 min
Jun 28, 7:00 PM EDTSevere Thunderstorm WarningMRXUnion30 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.